Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 22, NWS El Paso, TX

October 19, 2016El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Oct 19, 2016, 3:24 AM MDT for El Paso County, Hudspeth County, Texas. It took effect at Oct 20, 2016, 4:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2016, 3:24 AM MDT (09:24 UTC)
In effect from
Oct 20, 2016, 4:00 AM MDT
Expired
Oct 20, 2016, 12:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4201 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS74 KEPZ 190924
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
324 AM MDT WED OCT 19 2016

...WINDY ACROSS WEST TEXAS LATE TONIGHT AND THURSDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT AND EARLY
THURSDAY BRINGING WINDY CONDITIONS ACROSS WEST TEXAS. EAST TO
NORTHEAST WINDS WILL GUST AROUND 40 TO 50 MPH CREATING DIFFICULT
DRIVING CONDITIONS AND CAUSING PROBLEMS FOR MANY OUTDOOR
ACTIVITIES.

TXZ418>420-423-192200-
/O.NEW.KEPZ.WI.Y.0022.161020T1000Z-161020T1800Z/
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO...
UPPER VALLEY...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...FORT HANCOCK...
TORNILLO
324 AM MDT WED OCT 19 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON MDT
THURSDAY. 

* TIMING...WINDS WILL INCREASE AFTER 4 AM THURSDAY MORNING AND
  ATTAIN MAXIMUM SPEEDS BETWEEN 6 AM AND NOON. WINDS WILL THEN
  DIMINISH THURSDAY AFTERNOON.

* WINDS...EAST TO NORTHEAST WINDS WILL HAVE SUSTAINED SPEEDS
  AROUND 30 MPH WITH GUSTS AROUND 45 MPH. HIGHER GUSTS POSSIBLE
  AROUND WESTERN SLOPES.

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND CAUSE PROBLEMS FOR MANY OUTDOOR ACTIVITIES.
  LOOSE OBJECTS MAY ALSO BE BLOWN AROUND. SOME BLOWING DUST MAY
  REDUCE VISIBILITIES TO AROUND 3 MILES OVER A FEW LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
2 follow-up statements
453 
WWUS74 KEPZ 192133
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
333 PM MDT WED OCT 19 2016

...WINDY ACROSS WEST TEXAS LATE TONIGHT AND THURSDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT AND EARLY
THURSDAY BRINGING WINDY CONDITIONS ACROSS WEST TEXAS. EAST TO
NORTHEAST WINDS WILL GUST AROUND 40 TO 50 MPH CREATING DIFFICULT
DRIVING CONDITIONS, BLOWING AROUND HALLOWEEN YARD DECORATIONS AND
CAUSING PROBLEMS FOR MANY OUTDOOR ACTIVITIES.

TXZ418>420-423-201300-
/O.CON.KEPZ.WI.Y.0022.161020T1000Z-161020T1800Z/
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO...
UPPER VALLEY...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...FORT HANCOCK...
TORNILLO
333 PM MDT WED OCT 19 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON MDT
THURSDAY...

* TIMING...WINDS WILL INCREASE AFTER 4 AM THURSDAY MORNING AND 
  ATTAIN MAXIMUM SPEEDS BETWEEN 6 AM AND NOON. WINDS WILL THEN 
  DIMINISH THURSDAY AFTERNOON. 

* WINDS...EAST TO NORTHEAST WINDS WILL HAVE SUSTAINED SPEEDS
  AROUND 30 MPH WITH GUSTS AROUND 45 MPH. HIGHER GUSTS POSSIBLE
  WEST OF THE HUECO AND FRANKLIN MOUNTAINS.

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND CAUSE PROBLEMS FOR MANY OUTDOOR ACTIVITIES. IF
  YOU HAVE OUTDOOR HALLOWEEN DECORATIONS YOU MAY WANT TO BRING
  THEM IN TO MAKE SURE THEY ARE SECURED. SOME BLOWING DUST MAY
  BRIEFLY REDUCE VISIBILITIES TO AROUND 3 MILES OVER A FEW
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
499 
WWUS74 KEPZ 201035
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
435 AM MDT THU OCT 20 2016

...WINDY ACROSS WEST TEXAS THIS MORNING...

.A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING BRINGING
WINDY CONDITIONS OVER WEST TEXAS. EAST TO NORTHEAST WINDS WILL
GUST AROUND 40 TO 50 MPH CREATING DIFFICULT DRIVING CONDITIONS...
BLOWING AROUND HALLOWEEN YARD DECORATIONS AND CAUSING PROBLEMS FOR
MANY OUTDOOR ACTIVITIES.

TXZ418>420-423-201800-
/O.CON.KEPZ.WI.Y.0022.000000T0000Z-161020T1800Z/
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO...
UPPER VALLEY...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS...HUECO TANKS...LOMA LINDA...FABENS...FORT HANCOCK...
TORNILLO
435 AM MDT THU OCT 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...


* WINDS...EAST TO NORTHEAST WINDS WILL HAVE SUSTAINED SPEEDS 
  AROUND 30 MPH WITH GUSTS AROUND 45 MPH. HIGHER GUSTS POSSIBLE 
  WEST OF THE HUECO AND FRANKLIN MOUNTAINS. 

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS AND CAUSE PROBLEMS FOR MANY OUTDOOR ACTIVITIES. IF 
  YOU HAVE OUTDOOR HALLOWEEN DECORATIONS YOU MAY WANT TO BRING 
  THEM IN TO MAKE SURE THEY ARE SECURED. SOME BLOWING DUST MAY 
  BRIEFLY REDUCE VISIBILITIES TO AROUND 3 MILES OVER A FEW 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 19, 2:47 AM MDT, 37 minutes earlier.

Area forecast discussion, Oct 19, 2:47 AM MDT, 37 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
247 AM MDT WED OCT 19 2016

.SYNOPSIS...
Westerly winds will bring more very warm dry weather across
southern New Mexico and west Texas today. A rather strong cold
front will move across the region tonight causing cooler and windy
conditions on Thursday. High pressure aloft will result in warmer
temperatures returning again this coming weekend. There will also
be enough moisture flowing into the region for very isolated
showers and thunderstorms early next week.

&&

.DISCUSSION...
Weak zonal flow aloft combined with lee surface troughing to the
east will sustain westerly flow with transport of more warm dry
air. Thus expect dry weather with well above normal temperatures
this afternoon.

Amplifying upper trough will move across the Rocky Mountain and
into the plains tonight and Thursday while ridge aloft moves into
the Great Basin. This pattern will allow cooler Canadian air mass
and attendant cold front to plunge southward into southern New
Mexico tonight and early Thursday with Thursday high temperatures
cooling around 15 degrees. Strong associated 1035 mb surface high
behind the front will cause tight pressure gradients inducing
windy conditions across much of the cwa...especially southern
zones and along western slopes.

Upper ridge will build and extend over the southern Rockies
Friday and Saturday with subsidence and abundant sunshine warming
temperatures back above normal. By Sunday ridge will be east of
the cwa while large upper trough approaches west coast. Resultant
circulation will include deepening south to southwest low to mid
level flow with modest amounts of moisture advection. Thus early
next week very isolated portions of the cwa may experience showers
and thunderstorms.

&&

.AVIATION...valid 19/12z-20/12z.
VFR conditions with a few areas of ceilings above 10,000 feet agl.
A passing cold front will bring increasing surface winds after 09z
with winds gusting around 30 to 40 kt from 09z-12z...especially
along western slopes.

&&

.FIRE WEATHER...
Westerly winds will bring more very warm dry weather across
southern New Mexico and west Texas today with afternoon
temperatures around 20 degrees above normal. A rather strong cold
front will move across the region tonight causing cooler and windy
conditions on Thursday. Winds Thursday will gust around 30 to 40
mph with afternoon temperatures cooing to around 5 degrees below
normal.  High pressure aloft will result in warmer temperatures
returning again this coming weekend. There will also be enough
moisture flowing into the region for very isolated showers and
thunderstorms early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 86  55  72  52 /   0   0   0   0
Sierra Blanca           85  50  67  46 /   0   0   0   0
Las Cruces              84  51  71  48 /   0   0   0   0
Alamogordo              84  49  72  46 /   0   0   0   0
Cloudcroft              65  35  52  38 /   0   0   0   0
Truth or Consequences   80  49  71  48 /   0   0   0   0
Silver City             77  45  67  44 /   0   0   0   0
Deming                  84  49  73  47 /   0   0   0   0
Lordsburg               83  48  73  47 /   0   0   0   0
West El Paso Metro      85  56  71  53 /   0   0   0   0
Dell City               86  48  69  42 /   0   0   0   0
Fort Hancock            89  53  71  49 /   0   0   0   0
Loma Linda              80  49  65  48 /   0   0   0   0
Fabens                  86  53  71  49 /   0   0   0   0
Santa Teresa            85  54  71  49 /   0   0   0   0
White Sands HQ          83  54  71  50 /   0   0   0   0
Jornada Range           82  48  72  45 /   0   0   0   0
Hatch                   82  50  72  48 /   0   0   0   0
Columbus                85  52  73  51 /   0   0   0   0
Orogrande               83  52  71  48 /   0   0   0   0
Mayhill                 74  37  59  39 /   0   0   0   0
Mescalero               74  38  60  39 /   0   0   0   0
Timberon                72  38  57  38 /   0   0   0   0
Winston                 75  38  66  39 /   0   0   0   0
Hillsboro               80  45  70  44 /   0   0   0   0
Spaceport               80  48  71  47 /   0   0   0   0
Lake Roberts            79  36  70  36 /   0   0   0   0
Hurley                  80  44  69  44 /   0   0   0   0
Cliff                   83  41  76  40 /   0   0   0   0
Mule Creek              79  38  73  38 /   0   0   0   0
Faywood                 81  45  70  43 /   0   0   0   0
Animas                  84  46  73  45 /   0   0   0   0
Hachita                 84  47  72  46 /   0   0   0   0
Antelope Wells          84  47  72  46 /   0   0   0   0
Cloverdale              80  49  68  48 /   0   0   0   0

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...Wind Advisory from 4 AM to noon MDT Thursday for TXZ418>420-423.

&&

05 Rogash
Hazardous weather outlook, Oct 18, 3:32 AM MDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 AM MDT TUE OCT 18 2016

NMZ401>417-TXZ418>424-191200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
332 AM MDT TUE OCT 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS OF 30 TO 40 MPH LATE WEDNESDAY NIGHT AND
THURSDAY...ESPECIALLY ALONG WESTERN MOUNTAIN SLOPE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.